Piribedil-induced Reversible Pisa Syndrome in a Patient with Lewy Body Dementia


Atmaca M. M. , Bilgic B. , Hanagasi H.

TURKISH JOURNAL OF NEUROLOGY, vol.27, no.2, pp.192-194, 2021 (Journal Indexed in ESCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 27 Issue: 2
  • Publication Date: 2021
  • Doi Number: 10.4274/tnd.2021.28000
  • Journal Name: TURKISH JOURNAL OF NEUROLOGY
  • Journal Indexes: Emerging Sources Citation Index, Scopus, Academic Search Premier, CINAHL, EMBASE, TR DİZİN (ULAKBİM)
  • Page Numbers: pp.192-194

Abstract

Pisa syndrome (PS) has been described for the first time as a side effect of neuroleptic treatment in patients with schizophrenia. After its first description, PS was reported in patients on dopamine receptor antagonists, cholinesterase inhibitors, and antidepressants. PS was also associated with neurodegenerative diseases such as Alzheimer's disease, multiple system atrophy, and dementia of Lewy bodies (DLB). Dopaminergic treatment in Parkinson's disease (PD) may also lead to PS in PD patients. Here, we report a patient with probable DLB who developed PS after the initiation of piribedil treatment. After cessation of piribedil, PS disappeared entirely. We want to highlight that PS related to dopaminergic treatment may be reversible, and like other dopamine agonists, piribedil has the potential to cause PS in patients with parkinsonism.